Thunderstorm Wind, Perry
- When
- March 1, 1:45 AM CST
- Where
- Perry County, Lobelville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 35.780, -87.750
TDOT reported a few trees were down.
A few severe thunderstorms struck early Thursday morning on March 1 and later in the afternoon on the same day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A few severe thunderstorms struck early Thursday morning on March 1 and later in the afternoon on the same day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 28, 9:29 PM CST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 929 PM CST WED FEB 28 2007 .UPDATE...ZONE UPDATE WAS ISSUED TO ADJUST LOW TEMPERATURES UPWARD SLIGHTLY AND FRESHEN WORDING. NO SIGNIFICANT CONTENT CHANGES WERE NEEDED. EVENING SURFACE MAP SHOWED LOW PRESSURE OVER OK AND SOUTHEAST KS. A WARM FRONT EXTENDED FROM THE LOW ACROSS MO...SOUTHERN IL AND INTO KY. BOUNDARY WAS ALREADY BECOMING QUITE ACTIVE WITH CONVECTION OVER MO. AIR WAS STILL ON THE DRY SIDE OVER TN WITH PW AT 0.40 AND DEW POINTS MAINLY IN THE LOW 30S. DEEP MOISTURE WAS NOTED OVER TX/LA WHERE DEW POINTS EXCEEDED 60 AND PW VALUES WERE OVER 1.0. LOW LEVEL JET WILL CRANK UP OVERNIGHT TRANSPORTING THIS MOISTURE RAPIDLY NORTH AND NORTHEASTWARD. WE SHOULD SEE SHOWERS DEVELOP RATHER RAPIDLY LATE TONIGHT...ESPECIALLY WEST OF I 65. STEEPENING LAPSE RATES WILL BRING POSSIBILITY FOR ELEVATED CONVECTION. SEVERE POTENTIAL CONTINUES THROUGH THURSDAY WITH HIGH SHEAR ENVIRONMENT. 00Z NAM MODEL SOUNDINGS SHOW UNIMPRESSIVE CAPE VALUES OVER TN...BUT STEEP MID LEVEL LAPSE RATES AND SOME PATCHES OF SUNSHINE MAY YIELD ENOUGH INSTABILITY FOR SIGNIFICANT DEEP CONVECTIVE DEVELOPMENT. OUR HAZARDOUS WEATHER OUTLOOK AND SPECIAL WEATHER STATEMENT ADDRESS THESE POSSIBILITIES. && .PREV DISCUSSION... /ISSUED 317 PM CST WED FEB 28 2007/ .DISCUSSION... PARTIAL CLOUDINESS IN PLACE ACROSS THE MID STATE WITH MOSTLY CLOUDY SKIES TO THE WEST. SOUTH WINDS IN THE 10 TO 20 MPH RANGE ARE COMMON WITH THE GRADIENT AND WIND SPEEDS PICKING UP OVER FAR WESTERN TN AND ACROSS AR. CURRENTLY...AN INTENSIFYING LOW PRESSURE SYSTEM IS LOCATED OVER NORTHEASTERN KN. THIS FEATURE IS EXPECTED TO MOVE NORTHEAST ACROSS EASTERN IOWA DURING THE DAY ON THURSDAY. AT THAT TIME A COLD FRONT WILL EXTEND SOUTHWARD ROUGHLY PARALLEL TO THE MS RIVER AROUND 18Z. IN ADVANCE OF THIS FEATURE...PRE FRONTAL TROUGHING WILL BE MOVING ACROSS WESTERN AND MIDDLE TN LATE TONIGHT. THIS WILL ACT TO BRING A 30-60 PERCENT CHANCE OF SHOWERS AND TSTMS TO THE WESTERN HALF OF THE MID STATE BETWEEN MIDNIGHT AND SUNRISE THU. 850 MB WIND SPEEDS WILL BE UPWARDS OF 55 KT AND MAY COMBINE WITH WEAK INSTABILITY TO PRODUCE A FEW STRONG TSTMS. HELICITY VALUES ARE QUITE HIGH AS WELL SO THE ADDITIONAL LOW LEVEL SHEERING MAY AID DEVELOPMENT. THE MAIN PROBLEM WITH THIS FIRST ROUND OF STORMS GOING SEVERE MAY BE THE LIMITED INSTABILITY. AT ANY RATE...AS THE FRONT MOVES ACROSS MIDDLE TN DURING THU AFTERNOON. ANOTHER...AND MOSTLY LIKELY MORE POTENT...ROUND OF STORMS WILL BE SWEEPING ACROSS THE AREA. SVR TSTMS...WITH DAMAGING WINDS AND ISOL TORNADOES...WILL BE MORE LIKELY WITH THIS SECOND ASSAULT. A GOOD DRY PUSH IN THE MID/UPPER LEVELS WILL ADD TO THE INSTABILITY WITH THIS AFTERNOON ROUND OF STORMS. GRADIENT NON-CONVECTIVE WIND SPEEDS IN THE 15-25 MPH RANGE WITH GUSTS TO 35 MPH ALREADY LOOKS PROMISING DURING THE DAY. ADD CONVECTIVE STORMS TO THAT...AND THE THREAT OF TSTM WIND DAMAGE IS SIGNIFICANT FOR THIS EVENT. THE SHOWERS AND THUNDERSTORMS SHOULD END FROM WEST TO EAST ON THU EVENING. WILL CARRY A LIKELY CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE PLATEAU IN THE EVENING WITH A SLT CHC/CHC OF SHOWERS FOR THE EVENING ELSEWHERE. A WEAK SYSTEM WILL DROP SOUTHEAST BY FRI NT AND INTO SAT. COULD SEE A SMALL AMOUNT OF LIGHT RAIN ON SATURDAY. IN THE REMAINDER OF THE EXT...SUNDAY LOOKS TO BE ON THE COOL SIDE AS THE UPPER TROUGH REMAINS ACROSS TN. SHOULD SEE TEMPS WARM TO NEAR SEASONAL FOR EARLY MARCH AS THE TROUGH MOVES EAST BY MID WEEK. 21 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1244 PM CST WED FEB 28 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-011130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1244 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL PUSH STRONG THUNDERSTORMS INTO EXTREME WESTERN MIDDLE TENNESSEE BY DAWN. THESE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS THE COLD FRONT PUSHES FURTHER EASTWARD...IT WILL PUSH STRONG THUNDERSTORMS THROUGH MIDDLE TENNESSEE. THE COMBINATION OF ATMOSPHERIC INSTABILITY...STRONG VERTICAL WIND SHEAR AND THE APPROACHING COLD FRONT WILL GENERATE A MODERATE RISK OF SEVERE STORMS OVER WESTERN MIDDLE TENNESSEE WITH A SLIGHT RISK OVER EASTERN MIDDLE TENNESSEE. THESE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST WEATHER CONDITIONS AND BE PREPARED TO RESPOND QUICKLY WHEN STORMS MOVE INTO THE AREA. JLM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1248 AM CST THU MAR 1 2007 TNZ005>007-022>027-056>061-093>095-010800- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 1248 AM CST THU MAR 1 2007 ...STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH FAR WESTERN MIDDLE TENNESSEE... ...MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF MID STATE FOR THE REMAINDER OF TONIGHT AND THURSDAY... THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN TENNESSEE AND KENTUCKY INTO NORTHERN MISSISSIPPI IN RESPONSE TO AN APPROACHING UPPER LEVEL SHORT WAVE. A FEW STORMS HAVE BECOME SEVERE BASED ON DOPPLER WEATHER RADAR IN WESTERN MIDDLE TENNESSEE...NEAR THE TENNESSEE RIVER. ALTHOUGH LARGE HAIL APPEARS TO BE THE MAIN THREAT AT THIS TIME...A SOUTHERLY LOW LEVEL JET HAS DEVELOPED OVER THE MID STATE WITH WINDS IN EXCESS OF 70 MILES AN HOUR IN THE LOWER LEVELS OF THE ATMOSPHERE. AT THE UPPER LEVELS...A POWERFUL JET WITH WINDS IN EXCESS OF 150 MPH WILL BE IN PLACE FOR THE REMAINDER OF TONIGHT AND DURING THE DAY THURSDAY. IN ADDITION...THE LATEST INFRARED SATELLITE LOOP IS SHOWING JET STREAKS VISIBLE ACROSS WESTERN TEXAS...NOSING NORTHEAST. THESE WILL ENHANCE STORMS ACROSS THE AREA. THE WEATHER IS EXPECTED TO BECOME SERIOUS IN MIDDLE TENNESSEE IN THE OVERNIGHT HOURS...ESPECIALLY THE WEST HALF...BUT MORE SO...FOR ALL OF THE MID STATE...DURING THE DAY THURSDAY...AS DAYTIME HEATING INCREASES...AND THE DYNAMICS BECOME MORE ALIGNED. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WIND... LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE IN SEVERE THUNDERSTORMS. BOYD
The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 1 lightning. Local standard time, as filed.
TDOT reported a few trees were down.
The 911 dispatch reported a tree down.
The 911 dispatch reported a tree was blown down.
TDOT reported trees down from the southwest part of the county to the northeast section.
The Crossville Chronicle stated that lightning struck a TVA transmission line, knocking out power to 24,000 Volunteer Electric Customers (VEC). Power was knocked out in Fairfield Glade, Crab Orchard and the Crossville area until 1033 AM CST.
The 911 center reported a few trees were blown down around the northern and southern part of the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11908, 11909, 11910, 11911, 16140, 11912.